Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 7:39 AM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 7:39 AM CDT (12:39 UTC)
- Expired
- Aug 11, 2016, 8:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS83 KMPX 111239 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 739 AM CDT THU AUG 11 2016 WIZ027-028-111345- EAU CLAIRE-CHIPPEWA- 739 AM CDT THU AUG 11 2016 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... EAU CLAIRE...CHIPPEWA... AT 737 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM CORNELL TO FALL CREEK. LOCATIONS IMPACTED INCLUDE... EAU CLAIRE...CHIPPEWA FALLS...ALTOONA...LAKE HALLIE...STANLEY... LAKE WISSOTA...AUGUSTA...CORNELL...CADOTT...FALL CREEK... BOYD AND FAIRCHILD. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 69 AND 86. U.S. HIGHWAY 53 BETWEEN MILE MARKERS 86 AND 87. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4460 9155 4529 9120 4528 9093 4460 9092 TIME...MOT...LOC 1237Z 180DEG 0KT 4522 9107 4462 9121 $$ LS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:16 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 11, 6:16 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
616 AM CDT THU AUG 11 2016
.updated for the 12z taf discussion...
.SHORT TERM...(Today and tonight)
Issued at 4 AM CDT Thu Aug 11 2016
The short term concerns remain hydro...and severe weather threat
through tonight.
Water vapor/IR imagery has secondary complex merging with last
evening convection producing mainly heavy rain and gusty winds.
Severe threat looks isolated for the morning. Dual pol storm total
showing wide swath of 2-8 inches of rain over much of the cwa.
Initial area developed along the outflow boundary from yesterdays
convection and merged with the incoming short wave trough. This
resulted in the heavier totals to develop out toward Kandiyohi and
Renville counties were totals ranged 6-8 inches.
Redevelopment of afternoon convection looks to fire mainly south of
the previous heavy rain area...more into south central Minnesota. We
did see the outflow boundary drop to the MN/IA border and will
remain the focus for tonights heavy rain threat. Most HIRES Cams
are showing next wave to focus over southern Minnesota tonight. We
will see high rainfall rates once again...but it appears this system
will be fairly progressive...exiting the area mainly after 06z. We
will maintain the morning flash flood watch and expand to include
most of the cwa and expire the northern portion at 15z. We will
continue the watch to the south and east through about 06z Fri.
Severe threat will exist into the evening as well...with damaging
winds...hail and torrential rain the main threats.
.LONG TERM...(Friday through Wednesday)
Issued at 4 AM CDT Thu Aug 11 2016
The long term still looks to bring benign and cooler weather
through the weekend, and then spotty precip chances with near to
above normal temperatures for next week.
In the wake of the cold front, Friday will bring cooler northwest
flow and overall dry conditions, expect for possibly a few
lingering showers and thunderstorms over west central Wisconsin.
Northwest flow will then prevail through the weekend as surface
high pressure builds across the Upper Midwest toward the Great
Lakes. This will translate to mostly clear skies, light winds,
and near-normal temperatures for the weekend.
The area of surface high pressure shifts east for next week, which
results in southerly flow becoming re-established. This will yield
a return to above normal temperatures. Meanwhile, fast-moving
westerly flow aloft will bring occasional bouts of showers and
thunderstorms. Therefore much of the extended forecast period will
be littered with 20-30 percent chances for precipitation...and
refined closer in time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 615 AM CDT Thu Aug 11 2016
MCS is exiting to the east early this morning. KEAU has thunder
threat for another hour or two. Maybe isold thunder at
kmsp...otherwise we should see activity diminish from west to
east. IFR cigs developed in the wake of the MCS and will likely
linger through at least mid morning. Then breaking out for the
late morning and becoming mvfr/ifr with tsra into the southern
area late afternoon/evening as the front moves through. There may
be for/stratus concern into the coming night in the wake of the
front with light winds. clearing out Friday morning with vfr
expected. Surface winds becoming se-s this morning in the wake of
the MCS and ahead of the cold front. Winds will shift to the n-nw
with the fropa.
KMSP...
expect brief ifr this morning before becoming vfr by late
morning. still a good chance of tsra affecting the area later this
afternoon. Went with a 21z-01z time period for now. Then we may
see some mvfr br later tonight in the wake of the front. Vfr
expected into Friday morning with n-nw wind developing.
/OUTLOOK FOR KMSP/
Fri aftn...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch through late tonight for WIZ023>028.
Flash Flood Watch until 10 AM CDT this morning for WIZ014.
MN...Flash Flood Watch through late tonight for MNZ057>063-065>070-
073>078-082>085-091>093.
Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
047>056-064.
&&
SHORT TERM...DWE
LONG TERM...LS
AVIATION...DWEHazardous weather outlook, Aug 11, 4:36 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 436 AM CDT THU AUG 11 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 436 AM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ONGOING THIS MORNING WILL GRADUALLY MOVE OFF AND WEAKEN...BUT RE-DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT. A FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT FOR MUCH OF THE OUTLOOK AREA. A FEW STORMS COULD ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL LOW CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR NEXT WEEK. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.
In the hours before
Local storm report, Aug 11, 7:09 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N SILVER LAKE 44.93N 94.20W
08/11/2016 M4.23 INCH MCLEOD MN COCORAHS
COCORAHS STATION SILVER LAKE 1 NNW
/MN-MC-7/.
&&
MKMLocal storm report, Aug 11, 7:13 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N OLIVIA 44.81N 95.00W
08/11/2016 M8.78 INCH RENVILLE MN PUBLIC
8.78" TOTAL. 5.85" FELL BETWEEN 7 PM AND
8:15 PM. SEVERAL ROADS FLOODED. REPORTED VIA
TWITTER. .
&&
MKMLocal storm report, Aug 11, 7:19 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY RAIN 1 S BLOOMINGTON 44.82N 93.32W
08/11/2016 M3.92 INCH HENNEPIN MN NWS EMPLOYEE
.
&&
LSLocal storm report, Aug 11, 7:23 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN MADISON 45.01N 96.20W
08/11/2016 M5.55 INCH LAC QUI PARLE MN BROADCAST MEDIA
KLQP RADIO.
&&
LSLocal storm report, Aug 11, 7:24 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN 6 E ST. CLOUD 45.54N 94.05W
08/11/2016 M2.35 INCH SHERBURNE MN ASOS
ASOS STATION ST. CLOUD AP /STC/.
&&
MKMSpecial weather statement, Aug 11, 7:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 739 AM CDT THU AUG 11 2016 WIZ027-028-111345- EAU CLAIRE-CHIPPEWA- 739 AM CDT THU AUG 11 2016 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... EAU CLAIRE...CHIPPEWA... AT 737 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM CORNELL TO FALL CREEK. LOCATIONS IMPACTED INCLUDE... EAU CLAIRE...CHIPPEWA FALLS...ALTOONA...LAKE HALLIE...STANLEY... LAKE WISSOTA...AUGUSTA...CORNELL...CADOTT...FALL CREEK... BOYD AND FAIRCHILD. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 69 AND 86. U.S. HIGHWAY 53 BETWEEN MILE MARKERS 86 AND 87. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4460 9155 4529 9120 4528 9093 4460 9092 TIME...MOT...LOC 1237Z 180DEG 0KT 4522 9107 4462 9121 LS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker | 3 hr |
| Aug 10, 7:18 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 42 min |
| Aug 10, 7:37 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 83 min |
| Aug 10, 7:53 PM CDT | Flash Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 3 hr |
| Aug 10, 8:08 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Aug 10, 8:11 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Renville | 3 hr |
| Aug 10, 8:44 PM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott, Washington | 3 hr |
| Aug 10, 10:11 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 12 hr |
| Aug 10, 11:05 PM CDT | Special Weather Statement | MPX | Nicollet, Redwood, Sibley | 85 min |
| Aug 11, 12:40 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 65 min |
| Aug 11, 12:49 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 41 min |
| Aug 11, 1:03 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Todd | 57 min |
| Aug 11, 1:53 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 52 min |
| Aug 11, 2:07 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Aug 11, 2:28 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 47 min |
| Aug 11, 2:42 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 63 min |
| Aug 11, 3:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stevens | 110 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 59 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Le Sueur, Rice, Steele, Waseca | 65 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | MPX | Goodhue | 64 min |
| Aug 11, 3:18 PM CDT | River Flood Warning | MPX | Goodhue | 43 hr |
| Aug 10, 7:12 PM CDT | Special Weather Statement | MPX | Polk | 63 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 46 min |
| Aug 11, 6:04 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 116 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.